MAUDE Adverse Event Report: MEDTRONIC NEUROSURGERY EDM VENTRICULAR CATHETER, LARGE DIAMETER, 35 CM; DEVICE, MONITORING, INTRACRANIAL PRESSURE

MEDTRONIC NEUROSURGERY EDM VENTRICULAR CATHETER, LARGE DIAMETER, 35 CM; DEVICE, MONITORING, INTRACRANIAL PRESSURE
Model Number 27703
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code Fatigue (1849)
Date of Event 09/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported the patient was admitted to the hospital with convulsions on (b)(6) 2020.The patient was diagnosed with hydro cephalus, brain contusion, and laceration.On (b)(6), they were sent to the operating room for intracranial hematoma removal, decompressive craniectomy, ventricular drainage, and indwelling ventricle drainage tube.When the nurse visited the ward on (b)(6), it was found that the fluid in the ventricular drainage bag was full.When the drainage fluid was poured, the drainage bag was found to be disconnected from the junction of the metering tube and the drainage bag.The patient was drowsy; however, their vital signs were stable.Immediately, a sterile sheet was spread for the patient, the connection of drainage bag and the tube end were sterilized, and this situation was reported to the doctor.The doctor reinforced and connected the metering tube and the drainage bag in aseptic operation.The junction between the metering tube and the drainage bag was reinforced with sutures.

Brand Name
EDM VENTRICULAR CATHETER, LARGE DIAMETER, 35 CM
Common Device Name
DEVICE, MONITORING, INTRACRANIAL PRESSURE
Manufacturer (Section D)
MEDTRONIC NEUROSURGERY
5290 california ave
irvine CA 92617
MDR Report Key10922824
Report Number2021898-2020-00356
Device Sequence Number2127551
Product Code GWM
UDI-Device Identifier00643169496880
UDI-Public00643169496880
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K984053
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model Number27703
Device Catalogue Number27703
Device Lot NumberE74433
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2020
Initial Report FDA Received Date11/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age30 YR